zbMATH — the first resource for mathematics

Extracting invariants of isolated hypersurface singularities from their moduli algebras. (English) Zbl 1277.32031
By a theorem due to J. N. Mather and S. S.-T. Yau [Invent. Math. 69, 243–251 (1982; Zbl 0499.32008)], two hypersurface germs in \((\mathbb C^m,0)\) with isolated singularities are biholomorphically equivalent if their moduli algebras are isomorphic. However, it is a very difficult problem to obtain the information of the singularity from its moduli algebra. In the paper under review, motivated by this problem, the authors consider the homogeneous singularities and construct invariants of graded Gorenstein \(\mathbb C\)-algebras of finite vector space dimension, using classical invariant theory. Their conjecture states that one can recover all absolute invariants of forms (homogeneous polynomials) of degree \(n\) from absolute invariants of forms of degree \(m(n-2)\) by evaluating so-called associated forms. They verify the conjecture for the cases \((m,n)=(3,3), (2,4), (2,5), (2,6)\), and provide the complete list of canonical forms with \((m,n)=(2,6)\).

32S25 Complex surface and hypersurface singularities
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
13A50 Actions of groups on commutative rings; invariant theory
Full Text: DOI arXiv
[1] Bass, H, On the ubiquity of Gorenstein rings, Math. Z., 82, 8-28, (1963) · Zbl 0112.26604
[2] Dieudonné, JA; Carrell, JB, Invariant theory, old and new, Adv. Math., 4, 1-80, (1970) · Zbl 0196.05802
[3] Eastwood, MG, Moduli of isolated hypersurface singularities, Asian J. Math., 8, 305-313, (2004) · Zbl 1084.32019
[4] Elliott, E.B.: An Introduction to the Algebra of Quantics. Oxford University Press, Oxford (1895)
[5] Fels, G; Isaev, A; Kaup, W; Kruzhilin, N, Isolated hypersurface singularities and special polynomial realizations of affine quadrics, J. Geom. Anal., 21, 767-782, (2011) · Zbl 1274.32018
[6] Fels, G., Kaup, W.: Classification of commutative algebras and tube realizations of hyperquadrics. Preprint. http://arxiv.org/pdf/0906.5549v2 · Zbl 1229.32020
[7] Fels, G., Kaup, W.: Nilpotent algebras and affinely homogeneous surfaces. Math. Ann. 353, 1315-1350 (2012) · Zbl 1254.14053
[8] Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Discriminants, Resultants and Multidimensional Determinants. Modern Birkhäuser Classics. Birkhäuser Boston, Inc., Boston (2008) · Zbl 1138.14001
[9] Greuel, G.-M., Lossen, C., Shustin, E.: Introduction to Singularities and Deformations. Springer Monographs in Mathematics. Springer, Berlin (2007) · Zbl 1125.32013
[10] Huneke, C.: Hyman Bass and ubiquity: Gorenstein rings. In: Algebra, \(K\)-Theory, Groups, and Education (New York, 1997). Contemporary Mathematics, vol. 243, pp. 55-78. American Mathematical Society, Providence (1999) · Zbl 0960.13008
[11] Isaev, AV, On the number of affine equivalence classes of spherical tube hypersurfaces, Math. Ann., 349, 59-74, (2011) · Zbl 1207.32033
[12] Isaev, AV, On the affine homogeneity of algebraic hypersurfaces arising from Gorenstein algebras, Asian J. Math., 15, 631-640, (2011) · Zbl 1273.14128
[13] Kraft, H.: Geometrische Methoden in der Invariantentheorie. Aspects of Mathematics D1. Vieweg, Braunschweig (1984) · Zbl 0569.14003
[14] Martsinkovsky, A, Maximal Cohen-Macaulay modules and the quasihomogeneity of isolated Cohen-Macaulay singularities, Proc. Am. Math. Soc., 112, 9-18, (1991) · Zbl 0724.13022
[15] Mather, J; Yau, SS-T, Classification of isolated hypersurface singularities by their moduli algebras, Invent. Math., 69, 243-251, (1982) · Zbl 0499.32008
[16] Mukai, S.: An Introduction to Invariants and Moduli. Cambridge Studies in Advanced Mathematics, vol. 81. Cambridge University Press, Cambridge (2003) · Zbl 1033.14008
[17] Mumford, D., Fogarty, J., Kirwan, F.: Geometric Invariant Theory. Results in Mathematics and Related Areas (2), vol. 34. Springer, Berlin (1994) · Zbl 0797.14004
[18] Olver, P.: Classical Invariant Theory. London Mathematical Society Student Texts, vol. 44. Cambridge University Press, Cambridge (1999) · Zbl 0971.13004
[19] Orlik, P; Solomon, L, Singularities II; automorphisms of forms, Math. Ann., 231, 229-240, (1977/1978) · Zbl 0352.14002
[20] Saito, K, Quasihomogene isolierte singularitäten von hyperflächen, Invent. Math., 14, 123-142, (1971) · Zbl 0224.32011
[21] Saito, K, Einfach-elliptische singularitäten, Invent. Math., 23, 289-325, (1974) · Zbl 0296.14019
[22] Sylvester, JJ, On the calculus of forms, otherwise the theory of invariants, Camb. Dublin Math. J., IX, 85-104, (1854)
[23] Sylvester, JJ, Tables of generating functions and groundforms for the binary quantics of the first ten orders, Am. J. Math., 2, 223-251, (1879) · JFM 11.0082.02
[24] Weber, H.: Lehrbuch der Algebra. 2 Auflage, 2 Band. Vieweg, Braunschweig (1899) · JFM 30.0093.01
[25] Xu, Y-J; Yau, SS-T, Micro-local characterization of quasi-homogeneous singularities, Am. J. Math., 118, 389-399, (1996) · Zbl 0927.32022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.